# SDR CA080825003

- Difficulty date: August 14, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 14,351 hours
- Engine: Lyc LTIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 2750 · Trailing Edge Flap Control System
- Part: Solenoid
- Part number: 487084
- Condition: Failed
- Location: Te Flap
- Component: Flap Assy, 4018542
- Stage of operation: AP
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

(CAN) FLIGHT CREW REPORTED DURING SHORT FINAL, SELECTING THE FLAPS FROM 25 DEGREES TO 40 DEGREES, THE ACFT YAWED SEVERELY. VISUAL CHECK OF THE FLAP REVEALED THE LT FLAP AT FULL DOWN AND THE RT FLAP AT APPROX 25 DEGREES. THE ACFT LANDED WITHOUT FURTHER INCIDENT. MAINT CONFIRMED THE ASYMMETRIC CONDITION AND FOUND THE LT FLAP DRIVING PAST THE "DOWN" LIMIT SWITCH ACTUATION POINT AND THE LT FLAP L/E ALSO BUCKLED AT THE MID-FLAP TRACK AREA. LT AND RT FLAP TRANSMISSIONS, MOTOR AND DRIVE CABLES WERE INSPECTED. SUSPECT THE ASYMMETRIC CONDITION DUE TO LT FLAP DRIVING PAST THE DOWN LIMIT AND THE EXCESSIVE DRIVING TORQUE CAUSED THE INTERNAL DRIVE CABLE SPLINES TO SKIP CAUSING THE SPLIT FLAP CONDITION.  THE FOLLOWING MAINT WAS PERFORMED: REPAIRED LT FLAP SKIN. REPLACED FLAP MOTOR P/N 475-208. REPLACED LT AND RT FLAP DRIVE CABLES P/N 486-597.  INSPECTED LT AND RT FLAP TRANSMISSION ASSY IAW AD 82-27-13R2.  DOWN LIMIT SWITCH PREVIOUSLY REPLACED AND OPERATION CONFIRMED NORMAL.  REPLACED FLAP TIME DELAY SWITCH P/N 44407-000.  OPERATION REVEALED FLAPS STILL TRAVELING PAST THE "DOWN" LIMIT SWITCH ACTUATION.  REPLACED "DOWN" SOLENOID P/N 487-084 AND FLAP OPERATION NOW NORMAL.  NOTE: SL 959 PART II INCORPORATED IN THIS ACFT AND AD82-27-13R2 IS APPLICABLE TO THIS ACFT.
